As much as I hated the Incivek I have to admit my hair was lustrous when I was taking it. Maybe it was all the liquids & the amazingly high fat intake. It was the first 12 weeks of treatment so the drugs probably hadn't kicked in enough to cause hair loss.
I am not sure how muchjoint/ hair issues can be traced to Incievk. It would seem like a powerful protease inhibitor would have its own effect though. In my case my arms and legs were in such pain when I was taking the Incivek. It felt like Lactic Acidosis or something. That feeling subsided shortly after I quit taking the Incivek.
I know too many people who treated with Incivek who (so far) have not lost a shred of hair at all who are the same stage as me (week 35). Most folks I know stopped eating 60 grams of fat the moment they had the chance. Like I said though, this is just based on what I see in the people I know. Possible hair loss is bound to be different for all of us. My hair loss seems to have slowed down a little.
You bring up a really good point about "Good Fat." Like you Incivek reminded me that there are "good fats" and prior to treatment my fat intake was basically zero. I love salmon and olive oil but I have not felt like eating. Plus for a long time I had a good habit of taking Omega 3-6-9.
I encourage you to test your theory and gradually implement a decent amount of the good fats back into your daily routine and see if (and/or how ling) it takes to make a difference.
I am not on tx yet but just my 2 cents:
I am following at the moment something called Budwig Diet (for the cancer I have) . This is based on loads of flexseed oil combined with cottage cheese (3 tbs of oil each morning). My skin and hair changed in a few weeks time from being extremely dry to being very soft. So yeah, good fats will definitely have that result
Luckly I like fats, so I am going through piles of avocado and bottles of Flaxseed oil.
my hair did not start falling out until around the 12 weeks. i lost about 60% of my hair over the next several months. at 36 weeks it stopped. now i'm 13 weeks since EOT and i have 4" hairs coming in all over. can"t wait for it to grow long again. good luck. belle
I do think you're on to something with the good fats conversation. Not that long ago I did a very low (almost no) fat diet, and my skin became very dull, and my hair started falling out. When I added the healthy fat (Udo's Oil) back in, voila, hair stopped falling out and skin looked much better.
While husband was on tx, his skin never looked better due to all of the good fats he consumed throughout. I'd like to say that he didn't have any hair loss, but unfortunately he did. Now, almost 4 mos. post tx, I believe it's starting to grow back.
Good point, Mibb: after I finished my Tx , I stopped eating as much food in general ( I enjoy fasting in the morning, and drinking tea) and stopped drinking all that water, and now my hair is falling out, much nore than when I was eating 3 square meals per day, on Tx.
I am also really dehydrated again, and now my muscle cramps have returned. They were gone all of Tx, when I was drinking all that water. I just have to get a glass bottle, and start bringing water where-ever I go again.
Recently, I read that statins are used to treat inflamation in the body. I wonder, but I'm sure, if that's why your pain was gone during Incivek. I had the same experience. Maybe someone else knows more about statins.
(hope that's how it is spelled)
My pain returned some after Incivek, and now more with Neupogen.
I wish there were not so many sx that come and go at will.
Thank you so much for your valued input. Indeed I will be watching what happens. Just took my last two ribas. That will have its own positive impact on my hair.....
Interesting.... More factoids. Ha